iCliniq logo

Ask a Doctor Online Now

HomeAnswersMedical GastroenterologyflatulenceI have frequent flatulence with irregular bowel movements. Please help.

Why am I having frequent flatulence with irregular bowel movements?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Divya Banu M

Published At January 2, 2020
Reviewed AtAugust 8, 2023

Patient's Query

Hello doctor,

I am 30 years old. I was diagnosed with non-ulcer dyspepsia seven years back. Was treated with probiotics and it helped a little bit. Now my complaint is frequent flatulence (foul smelling) and irregular bowel movements (sit 3 to 4 times daily with only 1 episode of almost complete defecation and others scant and incomplete). History of frequent flatulence for 5-6years, acute gastritis after heavy alcohol intake 3-4 times by last year managed with antacids.

My dietary habits are irregular (timings) with missed diets 3/4 times a week. I smoke occasionally. History of alcohol intake 180 ml hard liquor, 3 days a week for 5 years, 5-6 days a week for an year, 300 ml 5-6 days a week for an year. I have no other medical co-morbidities or past surgeries. OCD for 4-5years being treated with SSRIs- Fluvoxamine for 3 years and Escitalopram for the past 10 months. PPIs for 10 days 5 times in 6 years. Family history: nothing significant. Did a fibroscan-liver, LFT and USG-abdomen 10 mnths back and were normal. LFT every three months since then were normal. Now may I please know what will be the solution for my current complaints?

Answered by Dr. Jagdish Singh

Hi,

Welcome to icliniq.com.

It looks like IBS symptoms. You need medicine along with some lifestyle changes. Continue Escitalopram and Isabgol. Take tablet Rifagut 550 mg twice daily, tablet Normaxin twice daily, tablet Esomac 40 mg once daily before breakfast, tablet Folvite 5 mg once daily.

Patient's Query

Hi doctor,

Thank you. May I know how long should I take the medicines?

Answered by Dr. Jagdish Singh

Hi,

Welcome back to icliniq.com.

Initially for one week, after that we will talk again.

Patient's Query

Thank you doctor,

I am afraid Chlordiazepoxide can cause sedation since I have an upcoming important exam shortly.

Answered by Dr. Jagdish Singh

Hi,

Welcome back to icliniq.com.

It will not cause sedation. Please use that. Mostly, there will be no issue.

Patient's Query

Okay Sir,
Answered by Dr. Jagdish Singh
Vinoth you can continue for one more week. . .

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Jagdish Singh
Dr. Jagdish Singh

Medical Gastroenterology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Medical Gastroenterology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy